Hail, Fayette
- When
- July 2, 3:20 PM CST
- Where
- Fayette County, 4 mi NE of Ramsey
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.191, -89.067
A weak shortwave moved through the region, triggering showers and thunderstorms. A few of the storms produced large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A weak shortwave moved through the region, triggering showers and thunderstorms. A few of the storms produced large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 2, 2:54 PM CST, 26 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
354 PM CDT MON JUL 2 2012
.SUMMARY...
ISSUED AT 333 PM CDT MON JUL 2 2012
UPPER LEVEL RIDGE IS STILL IN CONTROL AND WILL BE FOR THE REMAINDER
OF THE WEEK. A WEAK SHORTWAVE TOPPING THE 500MB RIDGE AND A WEAKNESS
IN THE SFC PRESSURE FIELD HAVE COMBINED WITH COOLER 700 MB TEMPS TO
ALLOW SCTD TSTMS TO DVLP ACROSS THE SAME AREAS AS YESTERDAY. THIS
ACTIVITY SHOULD CONTINUE TO INCREASE IN COVERAGE THRU THE AFTN. AS
OF 20Z...MOST OF THE CAP HAD ERODED WITH 2000-3000 J/KG TO WORK
WITH. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF DAMAGING WINDS
AND HAIL. WITH LITTLE TO NO SHEAR...STORMS SHOULD MOVE SLOWLY NE
WITH OUTFLOW BNDRYS DICTATING NEW STORM DVLPMNT.
MILLER
.SHORT TERM...
ISSUED AT 333 PM CDT MON JUL 2 2012
(TONIGHT THRU THURSDAY)
STORMS SHOULD SLOWLY DIMINISH AFTER SUNSET...THOUGH AS WITH THE PAST
SEVERAL NIGHTS...IT MIGHT TAKE UNTIL CLOSE TO MIDNIGHT FOR THEM TO
DIE OUT COMPLETELY. A SLIGHT CHANCE OF TSTMS WILL CONTINUE TO EXIST
ON TUESDAY PRIMARILY FOR THE STHRN CWA DUE TO 700MB TEMPS STILL FCST
TO BE NEAR 8C. THE FA WILL BE BEHIND THE SHORTWAVE BY LATE TUESDAY
ENDING PRECIP CHANCES. MODEL CONSENSUS IS THAT 850 MB TEMPS WILL
BEGIN SLOWLY INCREASING TUESDAY AFTN AND CONTINUING THRU THE WEEK
WITH H500 HEIGHTS BUILDING AS WELL. 850 TEMPS REMAIN IN THE LOW TO
MID 20S THRU THURSDAY WHICH CORRESPONDS TO HIGH TEMPS IN THE UPPER
90S TO LOW 100S AS WE WILL CONTINUE TO MIX IN EXCESS OF 800MB.
CONTINUED TO SIDE WITH THE SUPERIOR PERFORMING MET MOS...YET WENT AT
OR ABOVE THIS GUIDANCE THRU THE SHORT TERM.
PLAN ON CONTINUING THE EXISTING HEAT HEADLINES AND ISSUE A NEW HEAT ADVY
FOR NE MO AND W CNTRL IL...THE AREA THRU SATURDAY.
MILLER
&&
.LONG TERM...
ISSUED AT 333 PM CDT MON JUL 2 2012
(THURSDAY NIGHT THRU MONDAY NIGHT)
THE MODELS AGREE THAT THE UPPER LEVEL RIDGE WILL REMAIN IN
CONTROL INTO THE WKND WITH ECMWF AND GEM HAVING THE RIDGE CENTERED
NEAR THE CWA ON SATURDAY. 850 TEMPS CONTINUE TO BE IN THE MID 20S
FRIDAY AND SATURDAY WHICH MEANS HIGH TEMPS OF AT LEAST 100-105.
THE ECMWF AND GFS DEPICT A SHORTWAVE MOVING THRU THE GREAT LAKES
LATE IN THE WKND WHICH WILL ALLOW A TROUGH TO SLOWLY DEEPEN ALONG
THE EAST COAST. THIS TROUGH WILL HELP SUPPRESS TO THE RIDGE JUST
OUT OF THE FA BY EARLY NEXT WEEK AND ALLOW A COLD FRONT TO
APPROACH THE AREA BY SUNDAY OR MONDAY. ACCORDINGLY...850 TEMPS
COOL INTO THE UPPER TEENS TO LOWER 20S BY MONDAY SUPPORTING HIGHS
OF AT LEAST 90-95. DON/T BE SURPRISED IF THE TIMING OF THE FRONT
GETS PUSHED BACK THRU THE WEEK. IF MEMORY SERVES ME RIGHT...THE
LAST FRONT THAT GOT HELD UP ALONG THE IA/MO BORDER A FEW DAYS AGO
ENDED UP BEING FURTHER NORTH AND SLOWER THAN IT WAS ORIGINALLY
FCST.
MILLER
&&
.AVIATION...
ISSUED AT 1200 PM CDT MON JUL 2 2012
FOCUS WILL BE TSRA CHANCES THIS AFTERNOON AND EVE. AREA REMAINS
UNSTABLE WITH NEXT TO NO FOCUS FOR TSRA TO FORM. TSRA MAY FORM
ALONG ANY NUMBER OF SFC BOUNDARIES...ONE CURRENTLY MOVING NWD
TOWARD SUS/CPS. HOWEVER...THIS OUTFLOW IS WASHING OUT AS IT MOVES
NWD. WINDS WILL ALSO BE DIFFICULT TO FORECAST BECAUSE OF OUTFLOW.
WILL KEEP VCTS FOR SUS/CPS THIS AFTERNOON AND EARLY EVE TO ACCOUNT
FOR ISOD TO WDY SCT TSRA POSSIBLE. UIN AND COU ARE EXPECTED TO
REMAIN DRY FOR NOW...BUT CAN NOT RULE OUT A STRAY TSRA IMPACTING
THESE AREAS. WINDS SHUD BECOME LIGHT AND VRB TONIGHT AND PICK UP
SLIGHTLY OUT OF THE SW TUES MORNING. EXPECT MORE CU TO FORM TUES
WITH TSRA POSSIBLE...WITH BEST CHANCES REMAINING S OF TERMINALS.
SPECIFICS FOR KSTL...WINDS EXPECTED TO REMAIN BELOW 10 KTS THRU
TONIGHT. OUTFLOW CURRENTLY HEADED N IS EXPECTED TO REACH TERMINAL
AROUND 18Z WHICH SHUD BRING WINDS AROUND TO THE S TO SSE. WINDS
SHUD SHIFT TO THE SW LATER THIS AFTERNOON. ISOD TO WDY SCT TSRA
WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVE AND HAVE KEPT VCTS
IN TAF. WINDS SHUD BECOME SWLY TUES MORNING AND MAY PICK UP TO
AROUND 10 KTS. CU WITH BASES AROUND 6 KFT ARE EXPECTED TUES WITH
MORE TSRA POSSIBLE...BUT WITH BEST CHANCES FURTHER S...HAVE NOT
MENTIONED IN TAF ATTM.
TILLY
&&
.FIRE WEATHER...
ISSUED AT 334 AM CDT MON JUL 2 2012
THERE WILL BE AN ELEVATED FIRE DANGER ACROSS CNTRL...NE MO AND W
CNTRL IL TUESDAY AFTN. THE SCTD TSTMS WILL PROVIDE TEMPORARY
RELIEF FROM THE DRY 10-HR FUEL MOISTURE FOR LOCATIONS THAT ARE
LUCKY ENOUGH TO RECEIVE APPRECIABLE PRECIP...OTHERWISE FIRE WX
CONCERNS WILL CONTINUE THROUGH THE WEEK. 10-HR FUEL MOISTURE WILL
REMAIN BELOW 8 PERCENT IN MOST AREAS THAT DON/T RECEIVE BENEFICIAL
RAIN THIS AFTN THRU WEDNESDAY. EVEN FOR AREAS THAT GOT RAIN...THE
10-HR FUEL MOISTURE WILL DRY BACK OUT BY WEDNESDAY AFTN. MINIMUM
RH VALUES WILL BE IN THE 20-35 PERCENT RANGE OVER MOST OF THE
AREA WITH THE LOWEST VALUES WEDNESDAY AFTN. LIKE PREVIOUS
DAYS...ONLY THE WIND SPEED STAYING BELOW 15 MPH PREVENTS THE NEED
FOR A RED FLAG WARNING. WINDS WILL BE SLIGHTLY HIGHER ON TUESDAY
AFTERNOON...BUT RELATIVE HUMIDITY VALUES ARE ALSO EXPECTED TO BE
SLIGHTLY HIGHER WHICH MAY OFFSET THE NEED FOR ANY FIRE WARNINGS.
TEMPERATURES ARE STILL EXPECTED TO REMAIN NEAR 100 FOR THE REST OF
THE WEEK WITH ONLY ISLD/SCTD TSTMS TODAY AND TUESDAY.
MILLER
&&
.CLIMATE...
ISSUED AT 355 AM CDT SAT JUN 30 2012
RECORD HIGHS
DATE ST. LOUIS COLUMBIA QUINCY
----------------------------------------------
JULY 02 101(1933) 102(1901) 103(1934)
JULY 03 101(1934) 104(1901) 104(1911)
JULY 04 102(1990) 106(1901) 103(1936)
JULY 05 102(1938) 105(1911) 104(1911)
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 10 PM CDT SATURDAY FOR AUDRAIN MO-BOONE MO-
CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
IRON MO-LINCOLN MO-MONITEAU MO-MONTGOMERY MO-OSAGE MO-PIKE
MO-REYNOLDS MO-WARREN MO-WASHINGTON MO.
EXCESSIVE HEAT WARNING UNTIL 10 PM CDT SATURDAY FOR JEFFERSON MO-
MADISON MO-ST. CHARLES MO-ST. FRANCOIS MO-ST. LOUIS CITY MO-
ST. LOUIS MO-STE. GENEVIEVE MO.
HEAT ADVISORY FROM 11 AM TUESDAY TO 10 PM CDT SATURDAY FOR KNOX
MO-LEWIS MO-MARION MO-MONROE MO-RALLS MO-SHELBY MO.
IL...HEAT ADVISORY UNTIL 10 PM CDT SATURDAY FOR CALHOUN IL.
EXCESSIVE HEAT WARNING UNTIL 10 PM CDT SATURDAY FOR BOND IL-
CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-
ST. CLAIR IL-WASHINGTON IL.
HEAT ADVISORY FROM 11 AM TUESDAY TO 10 PM CDT SATURDAY FOR ADAMS
IL-BROWN IL-PIKE IL.
&&
WFO LSXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 444 AM CDT MON JUL 2 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-030945- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 444 AM CDT MON JUL 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THE EXCESSIVE HEAT WARNING AND HEAT ADVISORY REMAINS IN EFFECT THROUGH 7 PM THIS EVENING. THERE IS A CHANCE OF THUNDERSTORMS ACROSS SOUTHEAST AND EAST CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS THROUGH EARLY THIS EVENING. A FEW STRONG OR SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING WITH GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAT INDEX VALUES ARE EXPECTED TO CLIMB ABOVE 100 DEGREES EACH AFTERNOON THROUGH NEXT WEEKEND. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON TUESDAY TO THE SOUTH OF INTERSTATE 70. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON A LIMITED BASIS THROUGH THIS EVENING. BRITT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 353 PM CDT MON JUL 2 2012 ILZ060-022130- MONTGOMERY IL- 353 PM CDT MON JUL 2 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MONTGOMERY COUNTY UNTIL 430 PM CDT... AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NOKOMIS...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EXTREME EASTERN MONTGOMERY COUNTY. GOSSELIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 359 PM CDT MON JUL 2 2012 ILZ065-022130- FAYETTE IL- 359 PM CDT MON JUL 2 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FAYETTE COUNTY UNTIL 430 PM CDT... AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RAMSEY...OR 13 MILES NORTH OF VANDALIA... MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF NORTHERN FAYETTE COUNTY. GOSSELIN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
405 PM CDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL ELLISVILLE 38.59N 90.59W
07/02/2012 E0.25 INCH ST. LOUIS MO TRAINED SPOTTER
HAIL COVERING GROUND...SOME UP TO 3 8 INCH
&&
TRUETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
410 PM CDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL ELLISVILLE 38.59N 90.59W
07/02/2012 M0.88 INCH ST. LOUIS MO TRAINED SPOTTER
&&
CARNEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
414 PM CDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL BALLWIN 38.59N 90.55W
07/02/2012 M0.25 INCH ST. LOUIS MO TRAINED SPOTTER
&&
CARNEYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 418 PM CDT MON JUL 2 2012 MOZ036-022200- PIKE MO- 418 PM CDT MON JUL 2 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIKE COUNTY IN NORTHEAST MISSOURI UNTIL 500 PM CDT... AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF EOLIA...OR 7 MILES EAST OF BOWLING GREEN...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CLARKSVILLE... GOSSELIN
The Lincoln radar (KILX), 109 km away, was scanning. The volume nearest the first event began at 21:18 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds blew down several large trees and took some shingles off of a few roofs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2012Every state in 2012This day in weather historyWarnings in Illinois, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 403148, 403149, 403150, 403151.